MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Codes Head Injury (1879); Failure of Implant (1924)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user suffered from a temporal bone fracture and has since then had no hearing perception.Re-implantation is being considered, but no decision has been made yet.
 
Additional Manufacturer Narrative
Additional information: based on the information and measurements received, a mechanical damage of the stimulator electronics, which is typical for a severe external impact to the housing, appears likely.However, to determine and confirm an exact root cause of failure cause a device investigation of the explanted device is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
The user suffered from a temporal bone fracture and has since then had no hearing perception.Re-implantation is being considered and was scheduled for (b)(6) 2025, however due to a heart condition had to be postponed.No new date has been set yet.
 
Additional Manufacturer Narrative
Additional information: based on the information and measurements received, a mechanical damage of the stimulator electronics, which is typical for a severe external impact to the housing, appears likely.However, to determine and confirm an exact root cause of failure cause a device investigation of the explanted device is necessary.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
The user suffered from a temporal bone fracture and has since then had no hearing perception.The user has been reimplanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: the device investigation revealed mechanical damage to the stimulator housing and electronics that is typical for the reported severe external impact to the housing.The problems described in the recipient report and the reported accident appears to match the damage found.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21573312
Report Number9710014-2025-00236
Device Sequence Number8751452
Product Code MCM
UDI-Device Identifier09008737366827
UDI-Public(01)09008737366827
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/20/2022
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer03/10/2025
03/10/2025
03/10/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date05/09/2025
11/13/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale